New York, 2015Damaging Winds in New York, July 30, 2015
July 30, 2015 · NWS OKX · 8 events in 2 counties and zones
A passing cold front triggered severe thunderstorms across New York City and Long Island.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $41,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing cold front triggered severe thunderstorms across New York City and Long Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 30, 12:16 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 30, 12:16 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
116 PM EDT THU JUL 30 2015
.SYNOPSIS...
A COLD FRONT APPROACHES THE REGION TODAY AND MOVES ACROSS TONIGHT.
WEAK HIGH PRESSURE FOLLOWS FOR FRIDAY. MULTIPLE WEAK COLD FRONTS
OR TROUGHS WILL MOVE ACROSS THE AREA STARTING SATURDAY NIGHT AND
CONTINUING INTO THE MIDDLE OF NEXT WEEK. THE STRONGEST COLD
FRONTAL PASSAGE LOOKS TO BE ON TUESDAY AFTERNOON. IN
BETWEEN....WEAK HIGH PRESSURE WILL PREVAIL ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT OVER CENTRAL NY/PA CONTINUES TO TRACK EAST. WIDESPREAD
STRATUS KEPT TEMPS DOWN A BIT THIS MORNING...BUT SOME BREAKS IN
THE CLOUDS HAVE ALLOWED TEMPS TO START TO CLIMB. INSTABILITY
LEVELS ARE CLIMBING...WITH 0-10 KM MU CAPE VALUES OVER 1500 J/KG
ACROSS THE CWA.
WILL CONTINUE THE HEAT ADVISORY FOR NYC...MAINLY FOR THE HIGH SFC
DEWPOINTS. TEMPS MAY HAVE A HARD TIME REACHING 90...BUT THE HIGH
HUMIDITY SHOULD MAKE UP FOR IT. WILL REEVALUATE WITH AFTERNOON
FORECAST PACKAGE TO DETERMINE IF IT CAN COME DOWN OR NOT. THE HEAT
INDEX IS JUST NOW AT 90 IN PARTS OF NYC...SO IT SHOULD NOT BE HARD
TO REACH 95 OVER THE NEXT COUPLE OF HOURS.
STORMS ARE DEVELOPING AHEAD OF THE COLD FRONT...AND ACTIVITY WILL
INCREASE AS THAT FRONT TRACKS TO THE EAST.
THERE IS A HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
CONVECTION ONGOING ACROSS LONG ISLAND EARLY THIS EVENING AS THE COLD
FRONT MOVES ACROSS. THIS WILL DISSIPATE LATE IN THE EVENING INTO THE
OVERNIGHT AS THE BULK OF CONVECTION MOVES SOUTHEAST OF LONG ISLAND
WITH THE FRONT. A SHORTWAVE IN THE MID LEVELS PIVOTS AROUND THE
LONGWAVE TROUGH AS MOVES NORTH OF THE REGION THROUGH THE NIGHT.
THE WEATHER WILL BE DRY FRIDAY AS WEAK HIGH PRESSURE BUILDS IN FROM
THE SOUTH AND WEST. THE SOURCE REGION OF THE NEXT AIRMASS WILL BE
ACROSS THE SOUTH CENTRAL U.S. A CONTINUED VERY WARM BUT NOW DRIER
AIRMASS WILL BUILD IN. DEWPOINTS LOWER TO UPPER 50S TO LOWER 60S FOR
MUCH OF THE REGION WITH MORE OF A WEST TO NORTHWEST FLOW.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A RATHER BENIGN PERIOD WITH A BROAD UPPER TROUGH ACROSS EASTERN
CANADA AND THE NE QUARTER OF THE NATION. POLAR VORTEX DURING THIS
TIME DESCENDS FROM HUDSON BAY ON SAT SE INTO ONTARIO PROVINCE BY MID
WEEK. A SERIES OF DISTURBANCES IN THE UPPER FLOW WILL SEND WEAK COLD
FRONTS OR TROFS ACROSS THE AREA WITH THE POTENTIAL FOR SCT
CONVECTION. MDT INSTABILITY...DECENT MID LEVEL LAPSE RATES...AND
SOME WIND SHEAR SUPPORTS ISOLATED STRONG CONVECTION. THE LIMITING
FACTOR WILL BE MOISTURE WITH A DEEP-LAYERED W/SW FLOW.
TEMPS DURING THE PERIOD WILL BE SEVERAL DEGREES ABOVE NORMAL...BUT
OVERALL THE AIRMASS WILL BE DRIER THAN RECENT DAYS...SO A LITTLE
LESS HUMID. TEMPS ON WED MAY BE OVERDONE A BIT AS THE GFS IS
SIGNIFICANTLY COOLER WITH A SHARPER TROF AND COLD FRONT PASSING
THROUGH LATE TUE. ECMWF/GGEM ARE CONSIDERABLY FLATTER AND WARMER.
SUBSEQUENT TENDS IN GLOBAL MODEL RUNS WILL BE WATCHED. GEFS SUPPORTS
WARMER SOLUTIONS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT OVER PA WILL PASS THRU THE REGION TNGT.
SCT SHWRS AND TSTMS DEVELOPING OVER THE WRN HALF OF THE REGION
WILL CONTINUE TO IMPACT THE AREA THIS AFTN. THIS WAS HANDLED WITH
A VCTS IN THE TAFS. A MORE ORGANIZED AREA OF TSTMS UPSTREAM CLOSER
TO THE FRONT WILL TRACK THRU AFT 19-20Z IN THE CITY. TEMPOS FOR
THESE IN THE TAFS.
GENERALLY SCT-BKN CLOUDS AROUND 3000 FT TIL AFT 00Z. MVFR OR
LOWER IN TSTMS.
IMPROVEMENT TO VFR TNGT AS WINDS SHIFT TO THE NW. THERE COULD BE
SOME RESIDUAL VIS RESTRICTIONS IN BR TIL THE DRY AIR FLOWS
IN...PARTICULARLY THE OUTLYING TERMINALS.
MAINLY SSW FLOW TIL THIS EVE WHEN WINDS SHIFT TO THE WSW THEN NW.
SPEED AND DIRECTION VARIABILITY CAN BE EXPECTED INVOF TSTMS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: UPDATES TO TIMING AND INTENSITY OF TSTMS CAN
BE EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT
LATE THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.
KLGA FCSTER COMMENTS: UPDATES TO TIMING AND INTENSITY OF TSTMS CAN
BE EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT
LATE THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.
KEWR FCSTER COMMENTS: UPDATES TO TIMING AND INTENSITY OF TSTMS CAN
BE EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT
LATE THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.
KTEB FCSTER COMMENTS: UPDATES TO TIMING AND INTENSITY OF TSTMS CAN
BE EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT
LATE THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.
KHPN FCSTER COMMENTS: MVFR MAY REMAIN ALL DAY. UPDATES TO TIMING
AND INTENSITY OF TSTMS CAN BE EXPECTED. THERE WILL BE A CHC FOR
WIND GUSTS IN EXCESS OF 40KT LATE THIS AFTN AND EVE IF STRONGER
TSTMS HOLD TOGETHER.
KISP FCSTER COMMENTS: MVFR MAY REMAIN ALL DAY.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI AFTN...VFR WITH W WINDS.
.SAT-SUN...MAINLY VFR WITH SW FLOW.
.MON...INCREASING S FLOW WITH A CHC OF TSTMS.
.TUE...CHC TSTMS. WINDS SHIFTING TO THE W.
&&
.MARINE...
BUFKIT EXHIBITS PRETTY GOOD AGREEMENT WITH GUSTY WINDS ACROSS
MUCH OF THE WATERS THIS AFTERNOON INTO EARLY THIS EVENING WITH 25
KT GUSTS ACROSS MOST WATERS. WAVEWATCH CURRENTLY VERIFYING WITHIN
A FOOT OF BUOY OBS. THE OCEAN SEAS INCREASE TO 5 FEET THIS
AFTERNOON IN RESPONSE TO CONTINUED SOUTHERLY FETCH AND SOUTH TO
SOUTHEAST SWELL. THE SCA SEAS LAST THROUGH TONIGHT. A RETURN TO
SUB SCA CONDITIONS WILL BE IN PLACE FOR FRIDAY INTO SATURDAY AS
WEAK HIGH PRESSURE MOVES IN.
OCEAN SEAS COULD BUILD TO AROUND 5 FT SAT NIGHT...AND THEN AGAIN
LATE MON INTO TUE AHEAD OF AN APPROACHING COLD FRONT. PREVAILING
FLOW WILL BE S/SW DURING THIS TIME.
&&
.HYDROLOGY...
BASIN AVG QPF OF APPROXIMATELY 1/2 INCH POSSIBLE THROUGH
TONIGHT...LIKELY ACROSS INTERIOR AREAS AND LOCATIONS NEAR NYC AND
TO THE NORTH AND WEST. WITH PW OVER 2 INCHES...LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH ANY STRONGER CONVECTION. MINOR
URBAN/POOR DRAINAGE FLOODING IS THE MOST LIKELY OUTCOME. THERE
WILL ALSO THOUGH BE A POSSIBILITY OF FLASH FLOODING BUT EXPECT
THIS TO BE MORE ISOLATED.
OTHERWISE...NO SIGNIFICANT WIDESPREAD RAIN EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>075-176-
178.
HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NYZ075-
080-081-178-179.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
340-345.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353.
&&
SYNOPSIS...JM/DW
NEAR TERM...MPS
SHORT TERM...JM
LONG TERM...DW
AVIATION...JMC
MARINE...JM/DW
HYDROLOGY...JM/DWHazardous weather outlook, Jul 30, 5:55 AM EST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
655 AM EDT THU JUL 30 2015
NYZ072>074-176-311100-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
655 AM EDT THU JUL 30 2015
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-311100-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
655 AM EDT THU JUL 30 2015
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
HEAT ADVISORY.
THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-179-311100-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
655 AM EDT THU JUL 30 2015
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
THERE IS A MARGINAL RISK FOR STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND
GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>071-078-079-177-311100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
655 AM EDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MARGINAL RISK FOR STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND
GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 30, 1:44 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
244 PM EDT THU JUL 30 2015
NYZ073-075-176>179-301930-
SOUTHERN QUEENS-BRONX-NORTHERN QUEENS-KINGS (BROOKLYN)-NORTHERN
NASSAU-SOUTHERN NASSAU-
244 PM EDT THU JUL 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NASSAU...
BRONX...NEW YORK...WESTERN SUFFOLK...QUEENS AND KINGS COUNTIES...
AT 242 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM EAST TREMONT TO CROWN HEIGHTS...AND MOVING NORTHEAST
AT 30 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4065 7396 4086 7391 4088 7379 4083 7382
4077 7376 4083 7374 4080 7371 4082 7370
4087 7373 4081 7365 4090 7363 4092 7352
4091 7351 4090 7355 4088 7354 4089 7353
4087 7346 4077 7344
TIME...MOT...LOC 1843Z 247DEG 28KT 4086 7384 4068 7391
NVThunderstorm Wind, Queens
- When
- July 30, 1:54 PM EST
- Where
- Queens County, 0.98 mi NNE of Flushing Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 40.792, -73.810
Trees were reported down on cars in the Whitestone section of Queens.
Thunderstorm Wind, Queens
- When
- July 30, 1:57 PM EST
- Where
- Queens County, 1.82 mi NW of Little Neck
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 40.786, -73.777
Two large oak trees were reported down on a house and power lines along 216th Street in the Bayside section of Queens.
Thunderstorm Wind, Queens
- When
- July 30, 1:57 PM EST
- Where
- Queens County, 1.37 mi ENE of Flushing Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 40.790, -73.798
A tree was reported down on wires in the Beechhurst section of Queens.
Thunderstorm Wind, Nassau
- When
- July 30, 2:05 PM EST
- Where
- Nassau County, 0.63 mi ENE of Baxter Estates
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.832, -73.688
Wires were reported down at Herbert Avenue in Port Washington.
Thunderstorm Wind, Nassau
- When
- July 30, 2:15 PM EST
- Where
- Nassau County, 0.46 mi W of Glenwood Lndg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.831, -73.639
Wires were reported down at the intersection of Cody Avenue and Glennwood Road.
Thunderstorm Wind, Nassau
- When
- July 30, 2:15 PM EST
- Where
- Nassau County, 0.25 mi W of Locust Vly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.880, -73.585
Trees were reported down at the intersection of Valley Avenue and Bayville Road.
Thunderstorm Wind, Nassau
- When
- July 30, 2:20 PM EST
- Where
- Nassau County, 0.28 mi NNW of Locust Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.824, -73.502
Trees and wires were reported down near the intersection of Jackson and Railroad Avenues.
Thunderstorm Wind, Nassau
- When
- July 30, 3:00 PM EST
- Where
- Nassau County, 0.59 mi SSW of Sands Pt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.842, -73.685
Wires were reported down at the intersection of Wood and Harbor Acres Roads in sands Point.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 30 to 31, 20151 death · 1 event
- Damaging Winds in Mississippi, July 30, 2015$59,000 · 53 kt wind · 11 events
- Damaging Winds in Oklahoma, July 30, 2015$23,000 · 70 kt wind · 6 events
- Flash Flooding and Flood in Arizona, July 30 to 31, 20151 injured · $12,000 · 5 events
- Flash Flood and Hail in Nevada, July 30 to 31, 2015$16,000 · 61 kt wind · 4 events
- Damaging Winds in Louisiana, July 30, 2015$15,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Colorado, July 30, 2015$10,000 · 78 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20155 events
- Waterspouts in Gulf of Mexico, July 30, 20154 events
- Damaging Winds in District of Columbia, July 30, 2015$4,000 · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 30, 20154 events
- Damaging Winds in Louisiana, July 30, 201552 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597189, 597194, 597197, 597208, 597210, 597213, 597205, 597202.